Missouri, 2013Tornadoes and Damaging Winds in Missouri, January 29, 2013
January 29, 2013 · NWS PAH · 20 events in 9 counties and zones
A line of thunderstorms intensified as it moved east across southeast Missouri. The storms increased as they moved into slightly more unstable air associated with a strengthening low level jet.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $965,000
- Crop damage
- None recorded
- Events
- 20
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A line of thunderstorms intensified as it moved east across southeast Missouri. The storms increased as they moved into slightly more unstable air associated with a strengthening low level jet. The storms were aided by the approach of a strong upper level trough. Despite weak instability, winds of 90 knots in the lowest 3 kilometers coupled with extreme shear values resulted in damaging winds and isolated tornadoes with the strongest storms. Ahead of the thunderstorms, strong southerly gradient winds gusted up to 45 mph, mainly in the Cape Girardeau to Sikeston area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jan 29, 3:16 PM CST, 2 hours 44 minutes earlier.
Area forecast discussion, Jan 29, 3:16 PM CST, 2 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
316 PM CST TUE JAN 29 2013
.SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/...
ISSUED AT 302 PM CST TUE JAN 29 2013
SEVERE CONVECTIVE POTENTIAL IS THE MAIN CONCERN FOR TONIGHT. LOW
LEVEL JET IS ONLY JUST GETTING CRANKED UP THIS AFTERNOON. 850 MB
WINDS ARE FORECAST BY NEARLY ALL MODELS TO INCREASE TO 70 TO 80
KNOTS OVER SE MISSOURI THIS EVENING. THE LOW LEVEL JET WILL THEN
SHIFT EAST ACROSS THE LOWER OHIO VALLEY AROUND 06Z. THIS IS ABOUT
AS STRONG AS LOW LEVEL WIND FIELDS GET AROUND THIS AREA. ABOUT THE
SAME TIME THE LOW LEVEL JET DEVELOPS THIS EVENING...SLIGHTLY
BETTER MOISTURE AND INSTABILITY WILL SURGE NORTH FROM ARKANSAS.
THE ENVIRONMENT WILL BE FAVORABLE FOR SOME INTENSIFICATION OF THE
ONGOING ACTIVITY OVER WESTERN MISSOURI AS IT REACHES OUR AREA. SPC
DAY 1 OUTLOOK CONTAINS MORE DETAILS ON SPECIFIC EVOLUTION OF THE
STORMS AND POTENTIAL STORM STRUCTURES. SPS AND HWO BOTH CONTAIN A
SYNOPSIS OF THE SEVERE WEATHER TIMING AND POTENTIAL HAZARDS.
THE PROGRESSIVE NATURE OF THE SYSTEM SHOULD LIMIT RAINFALL
POTENTIAL TO MAINLY UNDER 2 INCHES. RAINFALL RATES WILL BE LOCALLY
VERY HEAVY...WHICH COULD LEAD TO ISOLATED FLOODING PROBLEMS IN THE
TYPICAL POOR DRAINAGE AREAS. THIS WILL BE HANDLED IN ADVISORY AND
STATEMENT PRODUCTS.
GRADIENT WINDS WILL REMAIN A CONCERN. PLENTY OF BREAKS IN THE
OVERCAST HAVE DEVELOPED OVER SOUTHERN ILLINOIS EXTENDING SOUTH
DOWN THE MISSISSIPPI VALLEY. THE INCREASED SOLAR HEATING HAS
CAUSED SOME MIXING DOWN OF STRONGER WINDS...WITH A PEAK WIND OF 39
KNOTS AT KCGI EARLY THIS AFTERNOON. AS THE LOW LEVEL JET DEVELOPS
THIS EVENING...EXPECT SURFACE GUSTS TO REMAIN NEAR ADVISORY
CRITERIA.
THE COLD FRONT WILL SWEEP EAST ACROSS THE KPAH/KEVV AREAS IN THE
06Z TO 09Z TIME FRAME...EXITING OUR AREA BY 12Z. MUCH STEEPER LOW
LEVEL LAPSE RATES AND STRONGER MIXING WILL OCCUR BEHIND THE FRONT.
THIS WILL MAXIMIZE WIND GUST POTENTIAL. WILL ALLOW THE WIND
ADVISORY TO CONTINUE INTO WEDNESDAY...EVEN THOUGH LOW LEVEL WIND
SPEEDS APPEAR VERY MARGINAL FOR AN ADVISORY BEHIND THE FRONT.
TEMPS WILL FALL SLOWLY ON WEDNESDAY BEHIND THE FRONT. SOME
LINGERING RAIN IS POSSIBLE...MAINLY IN THE MORNING. THE COLD AIR
WILL CONTINUE TO INFILTRATE THE AREA WEDNESDAY NIGHT...WITH TEMPS
RETURNING TO NEAR NORMAL LEVELS. PARTIAL CLEARING IS EXPECTED
WEDNESDAY NIGHT...AND WINDS WILL REMAIN RATHER GUSTY.
.LONG TERM /THURSDAY THROUGH TUESDAY/...
ISSUED AT 316 PM CST TUE JAN 29 2013
A MOISTURE STARVED SECONDARY COLD FRONT WILL MOVE THROUGH THE QUAD
STATE REGION THURSDAY AFTERNOON AND EVENING. MOST OF THE MODELS DO
NOT GENERATE ENOUGH LIFT OR MOISTURE FOR MUCH IN THE WAY OF PRECIP
UNTIL THE FRONT CLEARS THE AREA. HOWEVER...WILL LEAVE A SMALL
MENTION OF SOME VERY LIGHT SNOW OVER NWRN KY AND SW IN JUST IN CASE.
SHOULD BE LITTLE TO NO IMPACTS THO...
A RATHER IMPRESSIVE BUT SHORT LIVED COLD BLAST WILL OCCUR ON
THURSDAY NIGHT AND FRIDAY...AS 850 MB TEMPS FALL TO BETWEEN MINUS 8
AND MINUS 15...DEPENDING ON MODEL OF CHOICE. SURFACE HIGHS ARE
LIKELY TO REMAIN MAINLY IN THE 20S ON FRIDAY...EVEN WITH FULL SUN.
MORNING LOWS WILL BEGIN IN THE TEENS FOR THE MOST PART.
RETURN FLOW OF MILDER AIR WILL OCCUR ON FRIDAY NIGHT...BEFORE A
RELATIVELY WEAK COLD FRONT PASSES ON SATURDAY. THIS MAY BRING SOME
SCT LIGHT RAINS TO S AREAS...WITH LIGHT RAIN OR SNOW POSSIBLE
FARTHER N/E...ESP SW IN AND THE NRN PENNYRILE OF WRN KY. THE DRIER
AIR FOLLOWING THIS SYSTEM SUNDAY WILL NOT BE OF CANADIAN
ORIGIN...HENCE NOT NEARLY AS COLD AS THE THU/FRI AIR.
&&
.AVIATION...
ISSUED AT 1204 PM CST TUE JAN 29 2013
IMMEDIATE CONCERNS ARE WITH STRONG GRADIENT SOUTHERLY WINDS OUT
AHEAD OF A COLD FRONT/LINE OF STRONG TO SEVERE STORMS NOW IN NW
AR/SW MO. WIND GUSTS OF 20 TO 30 KTS WILL BE COMMON...POSSIBLY A
EVEN HIGHER FROM TIME TO TIME. AFOREMENTIONED LINE OR TWO OF
STRONG CONVECTION IS LIKELY TO ARRIVE KCGI/KPAH 03Z TO 07Z...THEN
KEVV/KOWB 07Z TO 09Z.
DAMAGING WIND GUSTS UP AROUND 50 KTS OR SO APPEAR TO BE THE MAIN
THREAT...BUT SOME HAIL AND ISOLATED TORNADOES CANNOT BE RULED OUT
WITH THIS STRONG FRONT. GUSTY WINDS WILL SHIFT TO THE WNW BEHIND
THE FRONT WED MORNING BEHIND THE CONVECTION.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...WIND ADVISORY UNTIL NOON CST WEDNESDAY FOR KYZ001>006.
WIND ADVISORY UNTIL 3 PM CST WEDNESDAY FOR KYZ007>022.
MO...WIND ADVISORY UNTIL NOON CST WEDNESDAY FOR MOZ076-086-087-100-
107>112-114.
IL...WIND ADVISORY UNTIL NOON CST WEDNESDAY FOR ILZ075-076-080>082-
084>086-088>090-092>094.
WIND ADVISORY UNTIL 3 PM CST WEDNESDAY FOR ILZ077-078-083-087-
091.
IN...WIND ADVISORY UNTIL 3 PM CST WEDNESDAY FOR INZ081-082-085>088.
&&
SHORT TERM...MY
LONG TERM....GM
AVIATION...GMHazardous weather outlook, Jan 29, 11:22 AM CST, 6 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
1122 AM CST TUE JAN 29 2013
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-301730-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
1122 AM CST TUE JAN 29 2013
...SIGNIFICANT SEVERE WEATHER OUTBREAK POSSIBLE TONIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TONIGHT ACROSS
SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...WESTERN KENTUCKY...AND
MOST OF SOUTHWEST INDIANA. THE POTENTIAL EXISTS FOR WIDESPREAD
DAMAGING WINDS AND ISOLATED TORNADOES. THE TIME FRAME FOR THE
GREATEST POTENTIAL OF SEVERE WEATHER IS FROM 6 PM TO MIDNIGHT
ACROSS SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS. ACROSS SOUTHWEST
INDIANA...SOUTHEAST ILLINOIS...AND WESTERN KENTUCKY...THE GREATEST
POTENTIAL IS FROM 9 PM TO 4 AM.
LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE...WHICH COULD PRODUCE
SOME MINOR FLOODING PROBLEMS IN LOW LYING AND POOR DRAINAGE AREAS.
LATEST INDICATIONS ARE THAT 1 TO 2 INCHES ARE LIKELY... WITH
LOCALLY HIGHER AMOUNTS POSSIBLE.
A WIND ADVISORY IS IN EFFECT THIS AFTERNOON AND TONIGHT FOR STRONG
SOUTH WINDS...WHICH MAY GUST TO 45 MPH AT TIMES. PLEASE SEE THE
WIND ADVISORY PRODUCT FOR MORE DETAILS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
A WIND ADVISORY IS IN EFFECT FOR WEDNESDAY. STRONG WEST WINDS MAY
GUST TO 45 MPH. PLEASE SEE THE WIND ADVISORY PRODUCT FOR DETAILS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL OCCUR THIS EVENING.
MY
Event by event
11 thunderstorm wind, 4 tornado, 2 strong wind, 2 funnel cloud, 1 heavy rain. Local standard time, as filed.
Strong Wind, Cape Girardeau
- When
- January 29, 6:00 PM CST to 10:00 PM CST
- Where
- Cape Girardeau forecast zone
- Measured
- 39 kt (45 mph) measured gust
- Property damage
- $1,000
- Reported by
- ASOS
- Coordinates
- 37.384, -89.684 (the zone’s center; the record gives no point)
Strong Wind, Scott
- When
- January 29, 6:00 PM CST to 10:00 PM CST
- Where
- Scott forecast zone
- Measured
- 39 kt (45 mph) measured gust
- Property damage
- $1,000
- Reported by
- ASOS
- Coordinates
- 37.053, -89.568 (the zone’s center; the record gives no point)
Thunderstorm Wind, Carter
- When
- January 29, 8:00 PM CST
- Where
- Carter County, 4.11 mi ENE of Chilton
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Trained Spotter
- Coordinates
- 36.950, -90.850
A home and a shed was damaged along Highway 21. The roof of one home was blown into the road, and the shed was blown away. A carport was blown into some nearby trees.
Heavy Rain, Butler
- When
- January 29, 8:00 PM CST to 8:59 PM CST
- Where
- Butler County, 4.29 mi SSW of Hendrickson
- Reported by
- Trained Spotter
- Coordinates
- 36.840, -90.500
Heavy rainfall of 1.11 inches in one hour was reported.
Tornado, Ripley
- When
- January 29, 8:14 PM CST to 8:16 PM CST
- Where
- Ripley County, 3.44 mi WNW of Flatwoods to 3.19 mi WNW of Flatwoods
- Rating
- EF1
- Path length
- 0.27 mi
- Path width
- 100 yd
- Property damage
- $100,000
- Reported by
- Emergency Manager
- Coordinates
- 36.693, -90.760
The tornado touched down along County Road K-1. Two houses sustained moderate roof damage, including partial loss of rafters. A porch was lifted over a house, and a small boat was blown approximately 150 feet. One barn was heavily damaged. Approximately 40 large trees were snapped or uprooted. The average path width was 100 yards. Peak winds were estimated near 100 mph.
Tornado, Butler
- When
- January 29, 8:45 PM CST to 8:47 PM CST
- Where
- Butler County, 1.3 mi ESE of Junland to 0.99 mi NNE of Fisk
- Rating
- EF2
- Path length
- 3.39 mi
- Path width
- 100 yd
- Property damage
- $60,000
- Reported by
- NWS Storm Survey
- Coordinates
- 36.760, -90.260
A small older, poorly constructed home was leveled and blown a few feet to hundreds of yards. A mobile home was blown 60 feet to several hundred yards. A few trees or tree limbs were snapped and a couple small structures were blown over. Peak winds were 130 mph with an average damage path width of 80 yards.
Thunderstorm Wind, Butler
- When
- January 29, 8:45 PM CST
- Where
- Butler County, Poplar Bluff to 1.8 mi ENE of Poplar Bluff
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $60,000
- Reported by
- Trained Spotter
- Coordinates
- 36.750, -90.400
A roof was blown off a home just east of Poplar Bluff. The entire end of a shed was blown down at a local lumber company in the city. Near Highway WW in Poplar Bluff, a roof was blown into a power line. Elsewhere in Poplar Bluff, a travel trailer was blown into the roadway. Two mobile homes were damaged and blown off their foundations.
Thunderstorm Wind, Wayne
- When
- January 29, 8:45 PM CST
- Where
- Wayne County, Wappapello to 0.98 mi NNW of Lake Wappapello
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Emergency Manager
- Coordinates
- 36.930, -90.280
Numerous trees were blown down near Lake Wappapello, including some that landed across roadways.
Thunderstorm Wind, Stoddard
- When
- January 29, 8:48 PM CST
- Where
- Stoddard County, Paxico
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Broadcast Media
- Coordinates
- 36.950, -90.170
A tree fell on a house. Rafters were broken.
Thunderstorm Wind, Butler
- When
- January 29, 8:58 PM CST
- Where
- Butler County, Broseley
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $30,000
- Reported by
- Newspaper
- Coordinates
- 36.680, -90.250
A mobile home was blown away, overturned, and destroyed. The mobile home was evacuated shortly before the storm hit.
Tornado, Cape Girardeau
- When
- January 29, 9:13 PM CST to 9:19 PM CST
- Where
- Cape Girardeau County, 1.5 mi SW of Delta to 1 mi W of Blomeyer
- Rating
- EF1
- Path length
- 5.45 mi
- Path width
- 100 yd
- Property damage
- $250,000
- Reported by
- NWS Storm Survey
- Coordinates
- 37.185, -89.769
Lots of shingles were blown off homes. One home sustained major damage, with pieces of a neighbor's roof embedded into the sides of the house. The roof was ripped off a convenience store. A semi and trailer were overturned along Highway 25. A total of ten buildings were damaged, including five businesses, two residences, one church, and two barns. Most of the damage was minor roof damage, except for the one home and one business. Trees were blown down, along with at least one power pole. All of the damaged structures were in the community of Delta. Peak winds were estimated near 100 mph. The average path width was 75 yards.
Tornado, Cape Girardeau
- When
- January 29, 9:13 PM CST to 9:20 PM CST
- Where
- Cape Girardeau County, 4.8 mi SW of Jackson to 4.8 mi SE of Jackson
- Rating
- EF1
- Path length
- 6.79 mi
- Path width
- 100 yd
- Property damage
- $80,000
- Reported by
- NWS Storm Survey
- Coordinates
- 37.331, -89.732
This EF-1 tornado tracked south of Jackson. The average path width was 50 yards. Peak winds were estimated near 95 mph. Trees were blown down, shingles were blown off several roofs, including a church. Outbuildings were destroyed. Two barns were partially destroyed, with their second floors removed. Much of the damage was along County Road 316.
Funnel Cloud, Stoddard
- When
- January 29, 9:16 PM CST
- Where
- Stoddard County, 8 mi E of Dexter
- Reported by
- Law Enforcement
- Coordinates
- 36.800, -89.805
A funnel cloud was reported by an off-duty deputy sheriff.
Thunderstorm Wind, Scott
- When
- January 29, 9:20 PM CST to 9:22 PM CST
- Where
- Scott County, 1.5 mi NW of Chaffee to 1.5 mi NNE of Chaffee
- Measured
- 104 kt (120 mph) estimated gust
- Property damage
- $100,000
- Reported by
- NWS Storm Survey
- Coordinates
- 37.195, -89.689
This powerful microburst began in a field northwest of Chaffee, where a large storage barn was destroyed. Just to the east of the field, the microburst caused 48 cars of a 112-car train to derail. The train was carrying stacked semi shipping containers containing auto parts. About 800 feet of railroad track was destroyed. The damage path width was only about 500 feet. The damage path length was about 1.6 miles. Peak winds were estimated near 120 mph.
Funnel Cloud, Cape Girardeau
- When
- January 29, 9:26 PM CST
- Where
- Cape Girardeau County, 4.49 mi ESE of Jackson
- Reported by
- Trained Spotter
- Coordinates
- 37.346, -89.600
A funnel cloud was reported near exit 99 along Interstate 55.
Thunderstorm Wind, New Madrid
- When
- January 29, 9:44 PM CST
- Where
- New Madrid County, Parma
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Law Enforcement
- Coordinates
- 36.620, -89.820
Power lines were down throughout the community of Parma.
Thunderstorm Wind, Scott
- When
- January 29, 9:49 PM CST
- Where
- Scott County, Sikeston
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 36.880, -89.580
A trained spotter estimated a wind gust to 60 mph. Power outages were reported.
Thunderstorm Wind, New Madrid
- When
- January 29, 9:55 PM CST
- Where
- New Madrid County, Lilbourn
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $100,000
- Reported by
- Emergency Manager
- Coordinates
- 36.600, -89.620
A microburst moved through the heart of the community of Lilbourn. An unoccupied mobile home was blown over. The roof was blown off a nearby business. A large loading dock door was damaged. Shingles were blown off houses, mainly on the east side of town. Outbuildings were moved around from west to east.
Thunderstorm Wind, Mississippi
- When
- January 29, 10:05 PM CST
- Where
- Mississippi County, 1.61 mi SW of Charleston to 1.48 mi W of Wyatt
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $80,000
- Reported by
- NWS Employee
- Coordinates
- 36.904, -89.351
At exit 10 along Interstate 57, an irrigation rig was turned over. A barn was destroyed and strewn across Highway 60 between Charleston and Wyatt.
Thunderstorm Wind, Mississippi
- When
- January 29, 10:05 PM CST
- Where
- Mississippi County, East Prairie
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 36.780, -89.380
A large tree was uprooted, causing minor damage to a nearby home. A hole was ripped in the window screen.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Kentucky, January 29 to 30, 2013$1.6 million · EF2 · 28 events
- Tornadoes and Damaging Winds in Illinois, January 29, 20132 injured · $579,000 · EF2 · 24 events
- Tornadoes and Damaging Winds in Arkansas, January 29, 2013$790,000 · EF2 · 8 events
- Tornado and Damaging Winds in Louisiana, January 29 to 30, 2013$388,000 · EF2 · 8 events
- Tornadoes and Flash Flood in Mississippi, January 29 to 30, 2013$914,000 · EF1 · 23 events
- Tornadoes and Flooding in Missouri, January 29, 2013$415,000 · EF1 · 28 events
- Flash Flooding and Damaging Winds in Tennessee, January 29 to 30, 20137 injured · $135,000 · 96 kt wind · 10 events
- Winter Storm in Iowa, January 29 to 30, 2013$750,000 · 30 events
- Tornadoes and Damaging Winds in Arkansas, January 29, 20131 injured · $573,000 · EF0 · 27 events
- Tornado and Hail in Oklahoma, January 29, 2013$266,000 · EF1 · 11 events
- Tornado and Flash Flood in Mississippi, January 29 to 30, 2013$175,000 · EF1 · 12 events
- Tornado and Hail in Texas, January 29, 20131 injured · $220,000 · EF0 · 19 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 429242, 429243, 424953, 427991, 424851, 424852, 424955, 424958, 424968, 428194, 424853, 424854, 424849, 428113, 424850, 424962, 424967, 424963, 424965, 424966.